Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 8, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Nov 30, 2007, 9:05 PM PST for San Diego County, California. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2007, 9:05 PM PST (05:05 UTC)
- Expired
- Nov 30, 2007, 11:00 PM PST
- In force
- 115 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 34 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 9:34 PM PST | FLASH FLOOD | 8 E Escondido, CA | MUD OR ROCK SLIDE BLOCKING LANES ON SAN PASQUAL VALLEY ROAD NEAR BANDY CANYON ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 5.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 010509
FFWSGX
CAC073-010700-
/O.NEW.KSGX.FF.W.0008.071201T0505Z-071201T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
905 PM PST FRI NOV 30 2007
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITIES OF...RAMONA...POWAY...
* UNTIL 1100 PM PST
* AT 901 PM PST...RADAR AND REMOTE GAGES INDICATE RAINFALL CAPABLE
OF PRODUCING SIGNIFICANT DEBRIS FLOWS IS OCCURRING IN OR NEAR
THESE AREAS.
* LOCATIONS IN THE WARNING INCLUDE THE POOMACHA AND WITCH CREEK FIRE
BURN AREAS.
RAINFALL OF MORE THAN ONE QUARTER INCH PER HOUR IS POSSIBLE AS A
NARROW BAND OF SHOWERS WITH MODERATE TO LOCALLY HEAVY RAINFALL MOVES
NORTHEASTWARD AT 30 MPH ACROSS THIS AREA. MOST AREAS WILL EXPERIENCE
15 MINUTES OF LESS OF THE HEAVIEST RAINFALL.
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. ADDITIONAL
RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH ARE POSSIBLE IN THE
WARNED AREA.
LAT...LON 3338 11685 3327 11677 3303 11662 3287 11680
3299 11707 3316 11705 3342 11700
TIME...MOT...LOC 0459Z 180DEG 0KT 3323 11709 3253 11726
$$
MARTIN1 follow-up statement
000
WGUS76 KSGX 010623
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1018 PM PST FRI NOV 30 2007
CAC073-010700-
/O.CON.KSGX.FF.W.0008.000000T0000Z-071201T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
1018 PM PST FRI NOV 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PST FOR
CENTRAL SAN DIEGO COUNTY...
NUMEROUS SHOWERS...SOME WITH MODERATE TO HEAVY RAINFALL...CONTINUE
ACROSS THE POOMACHA AND WITCH CREEK FIRE BURN AREAS. ADDITIONAL
RAINFALL AMOUNTS OF AROUND ONE QUARTER INCH ARE POSSIBLE IN THE
WARNED AREA THROUGH 11 PM.
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH
THESE SHOWERS. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND
KILL PEOPLE CAUGHT IN THEIR PATH.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
LAT...LON 3338 11685 3327 11677 3303 11662 3287 11680
3299 11707 3316 11705 3342 11700
TIME...MOT...LOC 0618Z 180DEG 0KT 3323 11709 3253 11726
$$
MARTINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 2:00 PM PST, 7 hours 5 minutes earlier.
Area forecast discussion, Nov 30, 2:00 PM PST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PST FRI NOV 30 2007 .SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL BRING SHOWERS THROUGH THE EVENING THEN TAPER OFF OVERNIGHT. A FEW SHOWERS WILL LINGER SATURDAY MORNING. IT WILL BECOME COOLER AND DRIER SATURDAY WITH WINDS IN THE MOUNTAINS AND DESERTS. A WARMING AND DRYING TREND BEGINS SUNDAY AND CONTINUES THROUGH MIDWEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. SHOWERS WILL CONTINUE AND SOME OF THEM WILL BE MODERATE OR BRIEFLY HEAVY AND VERY ISOLATED THUNDERSTORMS ARE POSSIBLE. MOST AREAS ARE HANDLING IT WELL...WITH ONLY MINOR FLOODING ISSUES. THE BIG CONCERN IS IN THE BURN AREAS FOR FLASH FLOODING AND DEBRIS (ASH) FLOWS. THE SHOWERS WILL CONTINUE PRETTY MUCH AS IS THROUGH THE EVENING...BUT WE THINK THE SHOWERS WILL TAPER OFF A GREAT DEAL OVERNIGHT. THE WARM SOUTHERLY FLOW WILL BE REPLACED BY A COLD FRONT THAT MOVES DOWN THE COAST TONIGHT. SNOW WILL FALL ONLY ABOVE THE SKI RESORT ELEVATIONS. THE COLD FRONT WILL PUSH THE DEEP MOISTURE EASTWARD AND BRING IN COLD AIR AND WINDS. AS THE ATMOSPHERE RAPIDLY DRIES OUT SAT THERE MAY BE ONLY A FEW ISLAND EFFECT BANDS OF SHOWERS LINGERING SAT MORNING. THE WINDS WILL INCREASE OVERNIGHT AND PEAK SAT MORNING THROUGH AFTERNOON MAINLY IN THE MTNS AND DESERTS. A FEW GUSTS COULD REACH 50 MPH...BUT MOST WINDS WILL BE LIGHTER. SAT AFTERNOON WILL BE PARTLY CLOUDY WEST OF THE MTNS WITH PROBABLY MOST CLOUDS IN FAR INLAND AREAS BANKED UP AGAINST THE FOOTHILLS. THE COAST...MTNS AND DESERT WILL CLEAR BETTER. WARMER AND DRIER WEATHER IS COMING SUN...THEN SOME WEAK OFFSHORE FLOW MON AND TUE. TEMPS MON AND TUE WILL BE MUCH HIGHER THAN NORMAL...BUT WITH COOL NIGHTS. THE FAIR WEATHER WILL CONTINUE MOST OF NEXT WEEK...BUT THERE ARE HINTS THAT A LITTLE RAIN COULD REACH SOCAL NEXT FRI. && .AVIATION... 302100Z...UPPER LEVEL LOW TO THE SOUTHWEST CONTINUES TO MOVE SLOWLY TO THE NORTHEAST AND WILL BE PASSING THROUGH THE AREA LATER TONIGHT. SUBTROPICAL MOISTURE AHEAD OF THIS LOW WILL CONTINUE TO BRING MULTIPLE LAYERS OF BROKEN TO OVERCAST STRATOCU WITH BASES RANGING BETWEEN 1000 FEET MSL TO 6000 FEET MSL. LOCALLY LOWER BROKEN LAYERS TO 600 FEET MSL. TOPS AT OR ABOVE FL160. VISIBILITIES MOSTLY 3 TO 5 MILES IN LIGHT RAIN WITH AREAS OF 1 TO 2 MILES IN MODERATE TO HEAVY RAIN. EMBEDDED THUNDERSTORMS ARE POSSIBLE INTO THE EVENING AS WELL. MOISTURE SHOULD DIMINISH BETWEEN MIDNIGHT AND SUNRISE ON SATURDAY. MOISTURE SHOULD REMAIN THROUGH SATURDAY WITH LITTLE OR NO BREAK UP EXPECTED AT LEAST WEST OF THE MOUNTAINS. && .SGX WATCHES/WARNINGS/ADVISORIES... ASSORTED SHORT FUSED FLASH FLOOD WARNINGS FOR BURN AREAS...SEE LAXFFWSGX AND LAXFFSSGX. FLOOD ADVISORY FOR MOST OF SOUTHERN CALIFORNIA...SEE LAXFLSSGX. FLASH FLOOD WATCH FOR BURN AREAS...SEE LAXFFASGX. SMALL CRAFT ADVISORY FOR COASTAL WATERS...SEE LAXCWFSGX. HIGH RIP CURRENT RISK...SEE LAXSRFSGX. && PUBLIC...MM AVIATION/MARINE...HORTON
Hazardous weather outlook, Nov 30, 6:30 PM PST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 630 PM PST FRI NOV 30 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-011200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 630 PM PST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... REMAINDER OF TODAY AND TONIGHT. RAIN WILL CONTINUE THROUGH TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR BURN AREAS UNTIL 4 AM PST SATURDAY. SEE LAXFFASGX FOR DETAILS. ABOVE NORMAL SURF WILL CAUSE A HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH FRIDAY. LOCAL STRONG GUSTY WEST WINDS POSSIBLE IN THE MOUNTAINS AND DESERTS SATURDAY. WEAK OFFSHORE FLOW WILL BRING MUCH DRIER WEATHER MID WEEK WHICH WILL INCREASE THE FIRE WEATHER HAZARD. ABOVE NORMAL SURF WILL CAUSE A HIGH RIP CURRENT RISK AT THE BEACHES SATURDAY AND SUNDAY. SEE LAXSRFSGX FOR DETAILS. LARGE SWELL WILL LIKELY BRING HIGH SURF TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTERS ARE ACTIVATED TONIGHT.
In the hours before
Local storm report, Nov 30, 3:27 PM PST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
327 PM PST FRI NOV 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD 3 SSW ESCONDIDO 33.10N 117.09W
11/30/2007 SAN DIEGO CA COUNTY OFFICIAL
DEBRIS CLOSED DEL DIOS HWY. ESTIMATED TIME.
&&
JADThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 10:53 PM PST | Flash Flood Warning | SGX | San Diego | 4 hr |
| Nov 30, 11:10 PM PST | Flash Flood Warning | SGX | San Diego | 2 hr |
| Dec 1, 12:48 AM PST | Flash Flood Warning | SGX | San Diego | 117 min |
| Dec 1, 8:40 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 12 hr |
| Dec 1, 1:39 PM PST | High Surf Advisory | SGX | San Diego | 6 hr |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.